Flash Flood, Collier
- When
- August 30, 10:00 AM EST to 2:00 PM EST
- Where
- Collier County, Immokalee
- Reported by
- BROADCAST MEDIA
- Coordinates
- 26.099, -81.381 (the zone’s center; the record gives no point)
Flash flooding from very heavy rains associated with Tropical Storm Ernesto affected inland portions of South Florida on August 30th. Hardest hit was the Palmdale area in Glades County where an estimated 3 to 5 inches of water entered at least 13 homes, necessitating the evacuation of residents.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
Flash flooding from very heavy rains associated with Tropical Storm Ernesto affected inland portions of South Florida on August 30th. Hardest hit was the Palmdale area in Glades County where an estimated 3 to 5 inches of water entered at least 13 homes, necessitating the evacuation of residents. In Immokalee in Collier County, water up to 3 feet deep covered streets and roadways. In both areas, no significant damage to property was reported.Ernesto's rains also caused Fisheating Creek in Palmdale to overflow its banks. However, no significant damage was noted from the rising water due to the rural location.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 30, 2:38 AM EST, 7 hours 22 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
338 AM EDT WED AUG 30 2006
.DISCUSSION...ERNESTO HAS MOVED ONSHORE OVER S CENTRAL MIAMI-DADE
COUNTY...CONTINUING TO MOVE NORTH NORTHWESTWARD...AND IS EXPECTED TO
MOVE OVER THE LAKE OKEE REGION EARLY THIS AFTERNOON. A LARGE RAIN
BAND IS CURRENTLY ROTATING ABOUT ERNESTO ACROSS THE LAKE OKEE REGION
WITH SMALLER BANDS OVER THE REMAINING PORTION OF S FLA ROTATING
ABOUT CENTER OF ERNESTO. SATL AND RADAR THOUGH INDICATE THAT A
LARGER BAND OVER THE ATLC INCREASING IN SIZE...EXTENDING S ALONG
ANDROS ISLAND...AS WELL AS OVER THE FLORIDA STRAITS JUST S OF THE
KEYS. THESE BANDS COULD ROTATE INLAND OVER THE AREA LATER THIS
MORNING/TODAY...PROMPTING A CONTINUANCE OF THE FLOOD WATCH THROUGH 6
PM TODAY. POPS BEGIN A DECREASE FROM CATEGORICAL TODAY TO LIKELY
TONIGHT. STEERING WINDS SE CURRENTLY...GRADUALLY BECOME S AS ERNESTO
MOVES N AND THEN SW TONIGHT...WHICH THEN PERSIST THROUGH SAT. THIS
WILL LEAD TO LIKELY POPS MAINLY E COAST THROUGH SAT EACH AFTERNOON.
STEERING FLOW BECOMES EASTERLY SUN INTO NEXT WEEK. TROPICAL STROM
WARNINGS WILL CONTINUE BUT MAIN EFFECT WILL BE NEARER THE COAST AND
LAKE OKEE. TEMPS BELOW NORMAL TODAY.
&&
.AVIATION...TROPICAL STORM ERNESTO HAS MADE LANDFALL AND THE CENTER
OF CIRCULATION IS ACROSS THE SOUTHERN PORTION OF THE SOUTH FLORIDA
PENINSULA...ROUGHLY ACROSS THE MAINLAND MONROE COUNTY LINE. RAIN
BANDS CONTINUE ACROSS ALL OF SOUTH FLORIDA AND ADJACENT COASTAL
WATERS...WITH ALL TERMINALS IN SOUTH FLORIDA RECEIVING RAINBANDS AND
IFR CONDITIONS. THIS WILL CONTINUE THROUGH THE EARLY MORNING HOURS
AND LIKELY INTO THE AFTERNOON HOURS AS TROPICAL STORM ERNESTO
CONTINUES TO TRAVEL NORTHWARD ALONG THE FLORIDA PENINSULA.
&&
.MARINE...TROPICAL STORM CONDITIONS STILL POSSIBLE OVER THE MARINE
AREAS THROUGH THIS MORNING. S WINDS ATLC WATERS AND NORTHERLY GULF
WATERS BECOME SW TONIGHT AND DECREASING RAPIDLY TO 10 TO 15 KNOTS
THU INTO FRI...THEN DECREASING FURTHER AND BECOMING EASTERLY INTO
THE WEEKEND.
&&
.FIRE WEATHER...NO OBVIOUS CONCERNS HERE.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 87 74 89 75 / 90 60 60 40
FORT LAUDERDALE 86 75 90 76 / 90 60 60 40
MIAMI 86 75 90 77 / 90 60 60 40
NAPLES 85 77 87 77 / 80 50 50 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...TROPICAL STORM WARNING ALL OF SOUTH FLORIDA
FLOOD WATCH UNTIL 600 PM THIS EVENING ALL SOUTH FLORIDA
AM...TROPICAL STORM WARNING IN EFFECT
GM...TROPICAL STORM WARNING IN EFFECT
&&HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 548 AM EDT WED AUG 30 2006 FLZ063-066>075-310945- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 546 AM EDT WED AUG 30 2006 ...TROPICAL STORM WARNING ALL OF SOUTH FLORIDA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT A TROPICAL STORM WARNING IS IN EFFECT FOR ALL OF SOUTH FLORIDA. PLEASE SEE THE LATEST HURRICANE LOCAL STATEMENT FOR DETAILED DISCUSSION OF THE HAZARDS EXPECTED WITH TROPICAL STORM ERNESTO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ACCORDING TO THE LATEST FORECAST...TROPICAL STORM CONDITIONS AND ASSOCIATED HAZARDS FROM TROPICAL STORM ERNESTO ARE EXPECTED OVER MOST OF SOUTH FLORIDA AND ADJACENT ATLANTIC COASTAL WATERS THROUGH LATE THIS MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
538 AM EDT WED AUG 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 AM TROPICAL STORM FLAMINGO 25.15N 80.94W
08/30/2006 MAINLAND MONROE FL MESONET
SUSTAINED WIND OF 25 KNOTS GUSTING TO 41 KNOTS REPORTED
AT 0927Z AT NWS HANDAR SITE AT FLAMINGO RANGER STATION.
&&
RLPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 555 AM EDT WED AUG 30 2006 FLZ073-074-301045- WESTERN DADE FL-DADE METROPOLITAN FL- 555 AM EDT WED AUG 30 2006 AT 550 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE LEADING EDGE OF A STRONG RAINBAND ROTATING AROUND THE SOUTH SIDE OF TROPICAL STORM ERNESTO. THE LEADING EDGE OF THIS BAND WAS LOCATED ALONG A LINE EXTENDING FROM 21 MILES WEST OF HOMESTEAD TO 6 MILES SOUTH OF HOMESTEAD...AND MOVING NORTHEAST AT 35 MPH. DOPPLER RADAR INDICATED A LARGE ARE OF WINDS OF 40 TO 50 KNOTS ALOFT ASSOCIATED WITH THIS RAINBAND. HEAVY RAIN ASSOCIATED WITH THIS RAINBAND WILL LIKELY BRING THESE STRONG WINDS TO THE SURFACE AFFECTING THE SOUTH CENTRAL SECTIONS OF MIAMI-DADE COUNTY, INCLUDING HOMESTEAD...GOULDS...REDLANDS AND NARANJA THROUGH 645 AM. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. GARCIA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 704 AM EDT WED AUG 30 2006 FLZ072>074-301200- WESTERN DADE FL-BROWARD METROPOLITAN FL-DADE METROPOLITAN FL- 704 AM EDT WED AUG 30 2006 AT 658 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE LEADING EDGE OF A STRONG RAINBAND ROTATING AROUND THE SOUTH SIDE OF TROPICAL STORM ERNESTO. THE LEADING EDGE OF THIS BAND WAS LOCATED ALONG A LINE EXTENDING FROM MICCOSUKEE INDIAN VILLAGE TO 6 MILES SOUTH OF FLORIDA CITY...MOVING NORTHEAST AT 70 MPH. DOPPLER RADAR INDICATED A LARGE AREA OF WINDS OF 40 TO 50 KNOTS ALOFT ASSOCIATED WITH THIS RAINBAND. HEAVY RAIN ASSOCIATED WITH THIS RAINBAND WILL LIKELY BRING THESE STRONG WINDS TO THE SURFACE AFFECTING THE SOUTH CENTRAL SECTIONS OF MIAMI-DADE COUNTY, INCLUDING HOMESTEAD... GOULDS...REDLANDS...NARANJA AND KENDALL THROUGH 800 AM. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The Miami radar (KAMX), 111 km away, was scanning. The volume nearest the first event began at 14:59 UTC.
2 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526118, 5526041.